Skip to main content

The Impact of Stress Factors on the Price of Widow’s Pensions

  • Chapter
  • First Online:
Modern Problems in Insurance Mathematics

Part of the book series: EAA Series ((EAAS))

Abstract

A model of joint life insurance with a stress factor is considered. The framework for maximal coupling of time-inhomogeneous Markov chains is investigated, and as a result a theorem on the stability of expectations of a function on a Markov chain is proved. Numerical examples, such as a valuation of the impact of stress factors on the widow[er]’s pension price, are considered.

This is a preview of subscription content, log in via an institution to check access.

Access this chapter

Subscribe and save

Springer+ Basic
EUR 32.99 /Month
  • Get 10 units per month
  • Download Article/Chapter or eBook
  • 1 Unit = 1 Article or 1 Chapter
  • Cancel anytime
Subscribe now

Buy Now

Chapter
USD 29.95
Price excludes VAT (USA)
  • Available as PDF
  • Read on any device
  • Instant download
  • Own it forever
eBook
USD 99.00
Price excludes VAT (USA)
  • Available as EPUB and PDF
  • Read on any device
  • Instant download
  • Own it forever
Softcover Book
USD 129.00
Price excludes VAT (USA)
  • Compact, lightweight edition
  • Dispatched in 3 to 5 business days
  • Free shipping worldwide - see info

Tax calculation will be finalised at checkout

Purchases are for personal use only

Institutional subscriptions

Similar content being viewed by others

References

  1. Bowers, N., Gerber, H., Hickman, J., Jones, D., Nesbitt, C.: Actuarial Mathematics. Society of Actuaries, Itasca, Ill (1986)

    MATH  Google Scholar 

  2. Doeblin, W.: Expose de la theorie des chaines simples constantes de Markov a un nomber fini d’estats. Mathematique de l’Union Interbalkanique 2, 77–105 (1938)

    Google Scholar 

  3. Douc, R., Moulines, E., Rothenthal, J.S.: Quantitative bounds on convergence of time-inhomogeneous Markov chains. Ann. Appl. Prob. 14(4), 1643–1665 (2004)

    Article  MATH  Google Scholar 

  4. Douc, R., Moulines, E., Rosenthal, J.S.: Quantitative bounds for geometric convergence rates of Markov chains. Ann. Appl. Probab. 14, 1643–1664 (2004b)

    Article  MATH  MathSciNet  Google Scholar 

  5. Douc, R., Moulines, E., Soulier, P.: Practical drift conditions for subgeometric rates of convergence. Ann. Appl. Probab. 14, 1353–1377 (2004)

    Article  MATH  MathSciNet  Google Scholar 

  6. Douc, R., Moulines, E., Soulier, P.: Computable convergence rates for subgeometrically ergodic Markov Chains. Bernoulli 13(3), 831–848 (2007)

    Article  MATH  MathSciNet  Google Scholar 

  7. Douc, R., Fort, G., Guillin, A.: Subgeometric rates of convergence of f-ergodic strong Markov processes. Stoch. Process. Appl. 119, 897–923 (2009)

    Article  MATH  MathSciNet  Google Scholar 

  8. Dublin, L.I., Lotka, A.J.: Length of Life, vol. 400. The Ronald Press, New York (1936)

    Google Scholar 

  9. England, Interim life tables, 1980–82 to 2008–2010. UK office for national statistics. http://ons.gov.uk/ons/rel/lifetables/interim-life-tables/2008-2010/rft-ilt-eng-2008-10.xls

  10. Golomoziy, V., Kartashov, N., Kartashov, I.: Markov model approach for stress-tests in insurance pricing. Manuscript (2013)

    Google Scholar 

  11. Golomoziy, V.V.: Stability of time-inhomogeneous Markov chains. Visnik Kyivskogo universitetu. Ser. Phys. Math. (in Ukr) 4, 10–15 (2009)

    Google Scholar 

  12. Golomoziy, V.V.: Subgeometrical estimate for stability for time-inhomogeneous Markov chians. Teoria Imovirnostey ta matematichna statistica 81, 31–46 (2010)

    Google Scholar 

  13. Jarner, S.F., Roberts, G.O.: Polynomial convergence rates of Markov chains. Ann. Appl. Probab. 12, 224–247 (2001)

    MathSciNet  Google Scholar 

  14. Kartashov, N. V., Golomoziy, V.V.: Maximal coupling and stability of discrete Markov chains I, II. Theor. Probab. Math. Statist. 87, 65–78 (2013)

    Google Scholar 

  15. Kartashov, N.V.: Strong Stable Markov Chains, vol. 441, p. 138. VSP, Utrecht (1996)

    Google Scholar 

  16. Kartashov, N.V.: Criteria for uniform ergodicity and strong stability of Markov chains with a common phase space. Theory Probab. Appl. 30, 71–89 (1985)

    MATH  Google Scholar 

  17. Kartashov, N.V.: Inequalities in theorems of ergodicity and stability for Markov chains with a common phase space. Theory Probab. Appl. 30, 247–259 (1985)

    Article  Google Scholar 

  18. Kartashov, N.V.: The ergodicity and stability of quasi-homogeneous Markov semigroups of operators. Theor. Probab. Math. Statist. 72, 59–68 (2006)

    Article  MathSciNet  Google Scholar 

  19. Kartashov, N.V., Golomoziy, V.V.: Average coupling time for independent discrete renewal processes. Teoria imovirnostey ta matematichna statistica 84, 78–85 (2011)

    Google Scholar 

  20. Lindvall, T.: Lectures on the Coupling Method, vol. 441, p. 237. Dover publication, New York (2002)

    Google Scholar 

  21. Mayn, S.P., Tweedie, R.L.: Markov Chains and Stochastic Stability, vol. 441, p. 552. Springer, New York (1993)

    Google Scholar 

  22. Nummelin, E.: A splitting technique for Harris recurrent chains. Z. Wahrscheinlichkeitstheorie Verw. Geb. 43, 309–318 (1978)

    Article  MATH  MathSciNet  Google Scholar 

  23. Nummelin, E., Tweedie, R.L.: Geometric ergodicity and R-positivity for general Markov chains. Ann. Probab. 6, 404–420 (1978)

    Article  MATH  MathSciNet  Google Scholar 

  24. Nummelin, E., Tuominen, P.: Geometric ergodicity of Harris recurrent Markov chains with applicatoins to renewal theory. Stoch. Proc. Appl. 12, 187–202 (1982)

    Article  MATH  MathSciNet  Google Scholar 

  25. Nummelin, E.: General Irreducible Markov Chains and Nonnegative Operators. Cambridge University Press, Cambridge (1984)

    Book  Google Scholar 

  26. Spreeuw, J., Owadally, I.: Investigating the broken-heart effect: a Model for short-term dependence between the remaining lifetimes of joint lives. Ann. Actuar Sci 7, 236–257 (2013)

    Article  Google Scholar 

  27. Thorisson, H.: Coupling, Stationarity, and Regeneration, vol. 490. Springer, New York (2000)

    Google Scholar 

  28. Trowbridge, C. Mortality rates by marital status. Trans. Soc. Actuar. 46 (1994)

    Google Scholar 

  29. Tuominen, P., Tweedie, R.: Subgeometric rates of convergence of f-ergodic Markov chains. Adv Appl. Probab. 26, 775–798 (1994)

    Article  MATH  MathSciNet  Google Scholar 

  30. Tweedie, R.L., Corcoran, J.N.: Perfect sampling of ergodic Harris chains. Ann. Appl. Probab. 11(2), 438–451 (2001)

    Article  MATH  MathSciNet  Google Scholar 

  31. Wolthuis, H.: Life Insurance Mathematics. The Markovian Model. CAIRE, Brussels (Education Series) (1984)

    Google Scholar 

Download references

Author information

Authors and Affiliations

Authors

Corresponding author

Correspondence to Yurij Kartashov .

Editor information

Editors and Affiliations

Rights and permissions

Reprints and permissions

Copyright information

© 2014 Springer International Publishing Switzerland

About this chapter

Cite this chapter

Kartashov, Y., Golomoziy, V., Kartashov, N. (2014). The Impact of Stress Factors on the Price of Widow’s Pensions. In: Silvestrov, D., Martin-Löf, A. (eds) Modern Problems in Insurance Mathematics. EAA Series. Springer, Cham. https://doi.org/10.1007/978-3-319-06653-0_14

Download citation

Publish with us

Policies and ethics